Insulin-injecting diabetics who use a specific type of syringe may be at risk of serious health problems. Nearly half a million single-use syringes sold nationally at Wal-Mart stores and Sam’s Clubs have been recalled by the maker, Covidien Ltd. The mislabeled syringe may result in patients receiving an overdose of as much as 2.5 times the intended amount, which could cause low blood sugar and even death. The syringes are the ReliOn sterile, single-use, disposable, hypodermic syringes with affixed hypodermic needles with lot number 813900, and were distributed from Aug. 1 to Oct. 8. The Food and Drug Administration (FDA) encourages patients to check the lot number on any ReliOn package that they suspect might be part of the recall. (The lot number can be found on the back panel of the 100-count syringe carton or on the paper backing of each individual syringe.) If you suspect you have a recalled package, visit www.relion.com/recall for replacement information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.